MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; CONTAINER, I.V.
Catalog Number 2112347
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: pharmacist was compounding 8ml of nitroprusside (sagent mnfctr) into 234ml of dextrose 5 percent (baxter mnfctr), then added 8ml of sodium thiosulfate (hope pharmaceuticals).Prepared the infusion and sent to the nursing unit in an amber bag to protect from light until use.When the nurse removed the compounded bag from the amber bag, the eva bag was blue.The nitroprusside and sodium thiosulfate in d5 water solution turned blue; not the bag itself.No patient involvement.
 
Additional Manufacturer Narrative
Exemption number e2013017.(b)(4).One (1) filled bag was received for evaluation.The bag and the solution were visually inspected, and neither the bag nor the solution in the bag showed any blue discoloration.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number.Based on the results of this investigation, no specific conclusions can be made regarding the cause of the reported event.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PINNACLE®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key8089126
Report Number9681240-2018-00026
Device Sequence Number13874015
Product Code KPE
UDI-Device Identifier04046964200618
UDI-Public(01)04046964200618
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
Report Date (Section F) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112347
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/30/2018
Event Location Hospital
Date Report to Manufacturer12/20/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/20/2018